Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 56, NWS Boston/Norton, MA

July 6, 2011Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 2011, 7:39 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 7:39 PM EDT (23:39 UTC)
Expired
Jul 6, 2011, 8:45 PM EDT
In force
66 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 101 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 8:25 PM EDTTSTM WND DMGHolyoke, MATREE DOWN ON HOUSE ON FRANCIS AVENUE...NO DAMAGE TO HOME
Jul 6, 8:26 PM EDTTSTM WND DMGLudlow, MATREE DOWN ON WIRES ON CHAPIN STREET
Jul 6, 8:28 PM EDTHAIL 0.88Ludlow, MANICKEL SIZE HAIL ON THE MASSACHUSETTS TURNPIKE
Jul 6, 8:29 PM EDTTSTM WND DMGLudlow, MATREES DOWN ON WIRES ON MILLER AND EAST STREETS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:29 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS51 KBOX 062339
SVRBOX
MAC013-015-070045-
/O.NEW.KBOX.SV.W.0056.110706T2339Z-110707T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
  SOUTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 845 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHESTER...OR 17 MILES WEST
  OF NORTHAMPTON...AND WAS MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...BLANDFORD...HUNTINGTON...
  RUSSELL...MONTGOMERY...WESTHAMPTON...WESTFIELD...SOUTHAMPTON...
  EASTHAMPTON...WEST SPRINGFIELD...HOLYOKE...LUDLOW AND WILBRAHAM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4215 7304 4225 7301 4230 7301 4231 7303
      4233 7307 4237 7307 4223 7243 4207 7243
      4213 7307 4214 7308
TIME...MOT...LOC 2339Z 271DEG 22KT 4226 7297

$$

FRANK
2 follow-up statements
247 
WWUS51 KBOX 070011
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
811 PM EDT WED JUL 6 2011

MAC013-015-070045-
/O.CON.KBOX.SV.W.0056.000000T0000Z-110707T0045Z/
HAMPSHIRE MA-HAMPDEN MA-
811 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL HAMPDEN AND SOUTH CENTRAL HAMPSHIRE COUNTIES...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SOUTHAMPTON...OR 6
MILES SOUTHWEST OF NORTHAMPTON...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTHAMPTON...HOLYOKE...CHICOPEE...LUDLOW AND WILBRAHAM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4217 7287 4219 7293 4222 7292 4225 7293
      4227 7288 4229 7287 4229 7288 4232 7289
      4223 7243 4211 7243
TIME...MOT...LOC 0011Z 271DEG 22KT 4226 7271

$$

FRANK
626 
WWUS51 KBOX 070026
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
826 PM EDT WED JUL 6 2011

MAC013-015-070045-
/O.CON.KBOX.SV.W.0056.000000T0000Z-110707T0045Z/
HAMPSHIRE MA-HAMPDEN MA-
826 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL HAMPDEN AND EXTREME SOUTH CENTRAL HAMPSHIRE COUNTIES...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LUDLOW...OR NEAR
CHICOPEE...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILBRAHAM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4213 7259 4215 7259 4214 7264 4216 7260
      4216 7258 4219 7260 4220 7256 4224 7255
      4223 7243 4211 7243
TIME...MOT...LOC 0026Z 271DEG 22KT 4218 7251

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:34 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 6, 7:34 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
734 PM EDT WED JUL 6 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL SLIDE THROUGH THE REGION OVERNIGHT. SHOWERS
AND THUNDERSTORMS WILL DEVELOP THIS EVENING AND OVERNIGHT AHEAD OF
THE FRONT BEFORE DRYING BY MORNING. THE FRONT WILL STALL JUST SOUTH
OF THE REGION THURSDAY WITH SHOWERS AND THUNDERSTORMS CONTINUING
ESPECIALLY SOUTH OF THE MASS PIKE.  A COASTAL WAVE WILL TRACK ALONG
THE STALLED FRONT AND PASS SOUTH OF NEW ENGLAND FRIDAY NIGHT AND
EARLY SATURDAY BRINGING THE CHANCE OF SHOWERY WEATHER.  HIGH
PRESSURE WILL FOLLOW SUNDAY THEN AN APPROACHING COLD FRONT WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE MONDAY INTO EARLY
TUESDAY.  HIGH PRESSURE BUILDS BACK IN FOR WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINE OF STRONG THUNDERSTORMS CURRENTLY MOVING THROUGH NW MA AND
SRN NH ATTM. EXPECT THAT THESE WILL HOLD TOGETHER INTO CENTRAL MA
THIS EVENING UNTIL AROUND 10 PM...AT WHICH POINT LOSS OF HEATING
WILL LIKELY ALLOW THINGS TO DIE OFF. MADE UPDATES TO POPS AND WX
TO ACCOUNT FOR TIMING.

OTHERWISE...A COLD SHORTWAVE ROTATING THROUGH LONGWAVE TROF OVER
CENTRAL QC WILL SLOWLY DRAG ITS ATTENDANT COLD FRONT THROUGH THE
REGION OVERNIGHT. AIRMASS REASONABLY UNSTABLE OUT AHEAD OF THE
FRONT THIS AFTERNOON AND EVENING WILL YIELD TSTMS WITH ISOLD SVR
EVENTS LIKELY THROUGH THE EARLY PART OF THE OVERNIGHT. CURRENTLY
CONVECTION IS FORMING A DISCRETE LINE ALONG THE PRE FRONTAL TROF
THROUGH NRN NY AND VT WITH A FEW ISOLD CELLS IN THE MOST UNSTABLE
AIR THROUGH ALY CWA. THIS WILL CONTINUE TO TRANSLATE TO THE
E...WITH BEST TIME OF ARRIVAL BEING THE EVENING INTO EARLY
OVERNIGHT. WITH REASONABLE CAPE IN THE -10 TO -20C COLUMN...AND
INCREASING WINDS ALOFT...HAIL AND WINDS STILL LOOK TO BE THE
PRIMARY THREAT. DOWNBURSTS UNDER GOOD CORES WILL BE THE THREAT FOR
ISOLATED CELLS...THE DISCRETE LINE MAY BE AN ISSUE IF LLVL JET CAN
TRANSLATE TO THE GROUND IN ANY BOWING SEGMENTS. TRENDED CONVECTION
TIMING TOWARD THE HRRR...WHICH HANDLED THE LINE FORMATION WELL
THIS AFTN.

MODEL SOUNDINGS CONTINUE TO SUGGEST SOME WEAK ELEVATED CAPE
ACROSS NRN PORTIONS OF THE REGION WITH MARGINAL SHEAR VALUES OF 35
KTS 0 TO 3KM...AND AROUND 40 KTS 0 TO 6KM. WHILE THERE IS STILL
SOME WARM AIR ALOFT HOLDING MLCAPES AROUND 1000 J/KG...SUSPECT
THAT THIS WILL DWINDLE AFTER SUNSET AND A WEAK LLVL INVERSION
FORMS. ANY ELEVATED CONVECTIVE CELLS WILL LIKELY BE MUCH WEAKER
DURING THE OVERNIGHT HOURS AS A RESULT AND THE BEST SHEAR MOVES TO
MOSTLY BEHIND THE FRONT. THEREFORE WILL SLOWLY DIMINISH POPS WITH
TSTM/-SHRA OVER THE REGION THROUGH THE OVERNIGHT HOURS UNTIL ITS
MOSTLY DRY TOWARD AROUND SUNRISE. CLOUD COVER...AND LITTLE COOL
AIR BEHIND THE FRONT SUGGESTS ANOTHER WARM AND HUMID NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
THE TIMING AND MOVEMENT OF THE SLOW COULD FRONT IS NOW FALLING
INTO A CONSENSUS BETWEEN MODELS. CURRENTLY IT LOOKS LIKE THE FRONT
WILL BE ORIENTED SW TO NE FROM A NYC TO BOS LINE. FLOW ALOFT IS
NEARLY PARALLEL TO THE FRONT AT THIS POINT...SO SUSPECT IT WILL
SLOW DOWN DURING THE MORNING HOURS AND STALL ALONG THE SE COAST
IN THE AFTERNOON. IN THE NW FLOW TO THE N...INSTABILITY WILL BE
HARD TO COME BY WITH CAA AND DRY AIR PUSHING IN. HOWEVER...CAPE
VALUES IN CLOSE PROXIMITY TO THE FRONT WILL BE APPROACHING THE 500
TO 1000 J/KG EVEN WITH MODEST MID LVL LAPSE RATES OF 5.5 TO
6.0C/KM. THEREFORE...WITH A FOCAL POINT FOR LIFT...AND SOME MODEST
CAPE VALUES...SUSPECT ANOTHER ROUND OF DIURNALLY DRIVEN
-SHRA/TSTMS WILL DEVELOP S OF THE MA PIKE. CURRENTLY...BEST SHEAR
LOOKS TO BE N OF THE FRONT...THEREFORE SUSPECT MOST TSTMS WILL BE
SUB SVR...BUT AN ISOLD SVR CANNOT BE RULED OUT. FOR NOW...IT LOOKS
AS THOUGH BEST CHANCE FOR SVR WILL STAY WELL S OF THE REGION.

TEMPS DURING THE DAY WILL BE COOLER THAN PREVIOUS DAYS WITH COOLER
AIR ADVECTING IN TO THE N AND SOME CLOUD COVER EXPECTED OVER SRN
PORTIONS OF THE FA. LEANED TOWARD A COOLER BLEND OF BIAS CORRECTED
MOS GUIDANCE.

THU NIGHT...
A FEW LINGERING -SHRA/TSTMS WILL CONTINUE ACROSS SRN PORTIONS OF
THE FA INTO THE OVERNIGHT. CAPE AND SVR INDICES DROP OFF QUICKLY
LATE IN THE EVENING...SO WILL LIKELY SEE A TREND TOWARD DRY AND
CLEARING CONDITIONS BEFORE MIDNIGHT. WEAK RIDGE AND ATTENDANT SFC
HIGH WILL BEGIN TO CREST OVER THE REGION AS WELL. THIS SHOULD
ALLOW THE FRONT TO SAG FAR ENOUGH S OF THE REGION FOR A MOSTLY
DRY...AND EVEN SOMEWHAT CLEAR LATE NIGHT AND EARLY MORNING. WILL
TREND GRIDS TOWARD THIS DRY TREND.

TEMPS WILL BE COOLER OVERNIGHT WITH DRY AND COOL AIR BUILDING IN
COMBINING WITH WEAK FLOW UNDER HIGH PRES. RADIATIVE PROCESSES MAY
BE IN FULL SWING ESPECIALLY IF NRN AREAS GO CLEAR. MOS CONSENSUS
LOOKED REASONABLE...SO USED IT FOR MINS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY INTO SATURDAY
* WARMER AND MAINLY DRY WEATHER SUNDAY INTO MONDAY
* A COLD FRONT BRINGS CHANCE OF MORE SHOWERS AND THUNDERSTORMS LATE
MONDAY INTO TUESDAY

OVERVIEW...
12Z MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT ON OVERALL PATTERN
DURING THE EXTENDED PERIOD.  GT LAKES MID LEVEL TROF AMPLIFIES A BIT
AS IT MOVES THROUGH NEW ENG EARLY SAT BEFORE LIFTING OUT.  LARGE
SUBTROPICAL RIDGE BUILDS FROM THE CENTRAL PLAINS TO THE SOUTHEAST US
THROUGH NEXT WEEK WITH NORTHERN TIER STATES ON THE NORTHERN
PERIPHERY OF THE RIDGE.  SHORTWAVES MOVING THROUGH THE WESTERLIES
WILL DELIVER A COLD FRONT TUE WITH MID LEVEL TROF AMPLIFYING AGAIN
EAST OF NEW ENG BY MID WEEK.  NEAR OR SLIGHTLY BELOW NORMAL TEMPS
FRIDAY AND SATURDAY THEN ABOVE NORMAL TEMPS EXPECTED SUNDAY THROUGH
TUESDAY.

FRIDAY...
STALLED BOUNDARY TO THE SOUTH WITH WEAK HIGH PRES OVER THE REGION
WILL RESULT IN LIGHT EASTERLY FLOW WHICH WILL GRADUALLY VEER TO MORE
SOUTHERLY AS THE RIDGE MOVES OFFSHORE.  MODELS DISAGREE ON EXTENT OF
MOISTURE RETURN DURING THE AFTERNOON.  NAM LOOKS TOO SUPPRESSED WITH
MOISTURE AND SUSPECT THERE WILL BE SOME THREAT OF SHOWERS/TSTMS
DURING THE AFTERNOON...ESPECIALLY SW ZONES AS DEEPER MOISTURE TRIES
TO RETURN NORTHWARD WITH MARGINAL INSTABILITY DEVELOPING.  WE HAVE
CHC POPS S OF THE PIKE WITH SLIGHT CHC TO THE N.  USED A MAV/MET
BLEND FOR TEMPS...GENERALLY UPPER 70S TO LOWER 80S.

INTERESTING EVOLUTION OF EVENTS FRI NIGHT AS SOME OF THE GUIDANCE IS
SUGGESTING A WAVE DEVELOPING ALONG THE STALLED BOUNDARY TO THE S
THEN LIFTING NE AND PASSING S OF THE BENCHMARK.  NAM ACTUALLY IS
GOING WARM CORE WITH THIS SYSTEM BUT WE DISCOUNTED ITS SOLUTION.
THE THREAT OF SHOWERS AND ELEVATED TSTMS WILL CONTINUE INTO FRI
NIGHT AND HAVE HIGHEST POPS CONFINED TO S OF THE PIKE.

SATURDAY...
DEEPER MOISTURE MOVES EWD IN THE MORNING...BUT MID LEVEL TROF IS
FORECAST TO MOVE THROUGH BY EARLY AFTERNOON AND MODELS GENERATE
ENOUGH INSTABILITY WITH DECENT TT VALUES AND A THETA-E RIDGE TO
SUPPORT A FEW SHOWERS/TSTMS DEVELOPING...ESPECIALLY INTERIOR SO WE
HAVE CHC POPS.  TEMPS MAINLY UPPER 70S TO LOWER 80S.

SUNDAY...
LOOKS DRY AND WARMER AS HEIGHTS RISE AND HIGH PRES BUILDS IN.  850
MB TEMPS WARMING TO NEAR 16C WHICH SHOULD ALLOW TEMPS TO REACH WELL
INTO THE 80S.

MONDAY...
INCREASING SW FLOW AHEAD OF COLD FRONT MOVING THROUGH THE GT LAKES
WILL ADVECT HIGHER DEWPOINTS INTO REGION AND VERY WARM LOW LEVEL
TEMPS AS 850 MB TEMPS WARM TO NEAR 19C.  MAX TEMPS WILL LIKELY REACH
THE LOWER 90S IN THE INTERIOR.  DECENT INSTABILITY AXIS IS FORECAST
TO MOVE IN FROM THE WEST WHICH WILL LEAD TO CHC SHOWERS/TSTMS...
ESPECIALLY INTERIOR AND HAVE CHC POPS.  EXPANDED POPS ACROSS ALL SNE
MON NIGHT AS THE FRONT BEGINS TO MOVE INTO THE REGION FROM THE NW.

TUESDAY...
TIMING IS UNCERTAIN THIS FAR OUT BUT LATEST GUIDANCE SUGGEST FRONT
MOVING THROUGH THE REGION AND PASSING S OF THE COAST BY EVENING.
CONTINUED CHC SHOWERS/TSTMS.  850 MB TEMPS 16-18C SO ANOTHER WARM
DAY WITH TEMPS WELL INTO THE 80S AND MAY SEE A FEW 90+ DEGREE
READINGS DEPENDING ON AMOUNT OF SUNSHINE.

WEDNESDAY...
POST FRONTAL AIRMASS WITH HIGH PRES BUILDING IN SO DRY WEATHER AND
STILL WARM AS AIRMASS NOT THAT COOL BEHIND THE FRONT.  850 MB TEMPS
STILL 13-14C SO MAX TEMPS SHOULD TOP OUT IN THE 80S.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...
A SLOW MOVING COLD FRONT IS INITIATING TSTMS OVER NW MA WHICH
WILL CONTINUE TO PIVOT TOWARD THE E AND S WITH TIME. SUSPECT THAT
THE BEST CHANCE FOR +TSRA WILL BE OVER TERMINALS W OF ORH...AS
THEY TEND TOWARD THE E THEY WILL DIMINISH TO -SHRA OVERNIGHT.
VFR CONDITIONS OUTSIDE OF TSTMS...WITH MVFR AND IFR IN ANY TSTMS.
MEDIUM CONFIDENCE. FOG WILL CONTINUE UNTIL AFTER MIDNIGHT OVER
KACK...AND OCCASIONALLY AT KHYA AND KFMH.

THURSDAY...
MEDIUM CONFIDENCE VFR. SFC COLD FRONT WILL LIE IN PROXIMITY TO THE
S COAST OF NEW ENGLAND ACTING AS A FOCUS FOR POSSIBLY ADDITIONAL
SHRA/TSRA DEVELOPMENT...THE BETTER CHANCES OF WHICH WILL OCCUR S
OF THE MASS PIKE. LOW CONFIDENCE ON TIMING AND DEVELOPMENT. WILL
SEE VRB FLOW FOR THE S TERMINALS...MORE W/NW THRU THE INTERIOR.
ANTICIPATED FOG OVER THE CAPE/ISLANDS MAY HAVE MORE DIFFICULTY
BURNING OFF DURING THE MORNING HRS DUE TO THE LOCALITY OF THE COLD
FRONT.

THURSDAY NIGHT...MEDIUM CONFIDENCE VFR AT MOST TERMINALS SAVE FOR
LOCALIZED MVFR IN -SHRA/TSTMS S OF THE MA PIKE WHERE A COLD FRONT
WILL SLOWLY SHIFT TOWARD THE S. FOG MAY DEVELOP OVER ISLANDS AGAIN
THU NIGHT.

KBOS TERMINAL...MEDIUM CONFIDENCE. VFR WILL CONTINUE WELL INTO THE
OVERNIGHT AS A SLOW MOVING COLD FRONT APPROACHES FROM THE W. SOME
-SHRA/TSTMS MAY AFFECT THE TERMINAL AFTER 02Z WITH MVFR AND IFR
WITHIN THESE FEATURES...THESE -SHRA/TSTMS SHOULD MOVE OUT AFTER
04Z. VFR IS EXPECTED TO CONTINUE INTO THURSDAY. EXPECTING A WIND
SHIFT TO THE WNW INTO THE DAY THU BEHIND THE COLD FROPA LATE
TONIGHT.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY INTO SATURDAY...
LOW TO MEDIUM CONFIDENCE.  VFR MOST OF THE TIME...BUT PERIODS OF
MVFR POSSIBLE IN SCT SHOWERS/TSTMS FRI AFTERNOON INTO SATURDAY.
ALSO...PERIODS OF IFR ST/FOG POSSIBLE NEAR THE COAST DURING THE LATE
NIGHT AND EARLY MORNING.

SUNDAY INTO MONDAY...
HIGH CONFIDENCE VFR...BUT SCT TSTMS POSSIBLE LATE MON IN THE
INTERIOR WHICH MAY BE ACCOMPANIED BY BRIEF MVFR/IFR CONDITIONS.

&&

.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH THU
NIGHT. A SLOW MOVING COLD FRONT MAY ALLOW TSTMS TO DEVELOP OVER THE
ERN WATERS EARLY TONIGHT...AND THEN AGAIN OVER THE SRN WATERS DURING
THE DAY THU. OTHERWISE...AN AREA OF FOG AND STRATUS WILL CONTINUE TO
DIMINISH VSBYS OVER SRN AND SERN WATERS THROUGH TONIGHT.

OUTLOOK...FRIDAY THROUGH MONDAY...

MAINLY EASTERLY COMPONENT TO THE WIND FRI INTO SAT BUT SPEEDS BELOW
SCA.  SW FLOW DEVELOPING SUNDAY AND INCREASING A BIT MONDAY AHEAD OF
A COLD FRONT BUT SPEEDS SHOULD REMAIN BELOW SCA.  EASTERLY SWELL MAY
BUILD TO 5 FT DURING SAT AND LINGER INTO SUNDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR RIZ005>008.
MARINE...NONE.

&&

SYNOPSIS...KJC/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...KJC
AVIATION...KJC/DOODY
MARINE...KJC/DOODY
Hazardous weather outlook, Jul 6, 1:36 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
136 PM EDT WED JUL 6 2011

CTZ002-MAZ002>004-008>012-NHZ011-012-015-071745-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
136 PM EDT WED JUL 6 2011

...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ005>008-071745-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
136 PM EDT WED JUL 6 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ005>007-013>024-026-RIZ001>004-071745-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
136 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE
ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY FOR A FEW SEVERE THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AND EVENING...MAINLY NORTH OF THE MASS
PIKE. DAMAGING STRAIGHT-LINE WIND GUSTS AND LARGE HAIL ARE THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-071745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
136 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 6, 6:45 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT WED JUL 6 2011

NHZ011-015-062345-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
645 PM EDT WED JUL 6 2011

AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 10
MILES WEST OF WESTMORELAND...OR ABOUT 8 MILES NORTHWEST OF
BRATTLEBORO...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HINSDALE...CHESTERFIELD...
  WESTMORELAND...WALPOLE...ALSTEAD...WINCHESTER...SURRY...KEENE...
  SWANZEY...GILSUM...RICHMOND...SULLIVAN...MARLOW...MARLBOROUGH...
  ROXBURY...TROY...FITZWILLIAM...NELSON...STODDARD...HARRISVILLE...
  DUBLIN...JAFFREY...WINDSOR...WILTON...WEARE...TEMPLE...SHARON...
  RINDGE...PETERBOROUGH...NEW IPSWICH...MASON...LYNDEBOROUGH...
  HILLSBOROUGH...HANCOCK...GREENVILLE...GREENFIELD...FRANCESTOWN...
  DEERING...BENNINGTON AND ANTRIM.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4312 7185 4314 7171 4272 7173 4274 7247
      4281 7255 4288 7256 4292 7253 4295 7254
      4301 7245 4305 7247 4311 7244 4316 7246
      4314 7238 4316 7238 4318 7216 4314 7217
      4313 7205 4318 7203 4318 7189

FRANK
Special weather statement, Jul 6, 6:47 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
647 PM EDT WED JUL 6 2011

MAZ008-010-062345-
EASTERN HAMPSHIRE MA-WESTERN HAMPSHIRE MA-
647 PM EDT WED JUL 6 2011

AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 17
MILES WEST OF EAST WINDSOR...OR ABOUT 18 MILES SOUTHWEST OF NORTH
ADAMS...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MIDDLEFIELD...EAST WINDSOR...
  WORTHINGTON...PLAINFIELD...CUMMINGTON...CHESTERFIELD...GOSHEN...
  WESTHAMPTON...WILLIAMSBURG...EASTHAMPTON...SOUTH HADLEY...
  NORTHAMPTON...HATFIELD...HADLEY...GRANBY AND AMHERST.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4240 7301 4255 7299 4254 7289 4249 7287
      4247 7277 4244 7275 4245 7271 4241 7270
      4243 7250 4241 7247 4222 7246 4224 7262
      4229 7261 4225 7265 4229 7288 4234 7290
      4235 7295 4231 7300 4232 7306 4239 7307

FRANK
Local storm report, Jul 6, 7:14 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
714 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     HEATH                   42.67N  72.83W
07/06/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON LONG HILL ROAD

0709 PM     TSTM WND DMG     SHELBURNE               42.58N  72.68W
07/06/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN

&&

EVT
Local storm report, Jul 6, 7:19 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
719 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     SHELBURNE               42.58N  72.68W
07/06/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON BROOK ROAD

&&

EVT
Local storm report, Jul 6, 7:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
729 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     WINCHESTER              42.78N  72.38W
07/06/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON WIRES ON BACK ASHUELOT ROAD ABOUT 1 2 MILE
            FROM ROUTE 10

&&

EVT
Local storm report, Jul 6, 7:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     HEATH                   42.67N  72.83W
07/06/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON LONG HILL ROAD

0709 PM     TSTM WND DMG     SHELBURNE               42.58N  72.68W
07/06/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN

0709 PM     TSTM WND DMG     SHELBURNE               42.58N  72.68W
07/06/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON BROOK ROAD

0714 PM     TSTM WND DMG     WORTHINGTON             42.42N  72.93W
07/06/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            8 INCH DIAMETER TREE LIMBS DOWN ON RIVER ROAD

0717 PM     TSTM WND DMG     WINCHESTER              42.78N  72.38W
07/06/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON WIRES ON BACK ASHUELOT ROAD ABOUT 0.5
            MILES FROM ROUTE 10

&&

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:53 PM EDTSpecial Weather StatementBOXFranklin37 min
Jul 6, 5:16 PM EDTSpecial Weather StatementBOXFranklin29 min
Jul 6, 6:23 PM EDTSpecial Weather StatementBOXFranklin67 min
Jul 6, 6:34 PM EDTSevere Thunderstorm WarningBOXFranklin56 min
Jul 6, 6:47 PM EDTSpecial Weather StatementBOXHampshire58 min
Jul 6, 6:54 PM EDTSevere Thunderstorm WarningBOXHampshire66 min
Jul 6, 7:26 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester36 min
Jul 6, 7:59 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire46 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.